MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Deformity/ Disfigurement (2360)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right capsular contracture; baker grade iii.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old hispanic female patient underwent primary breast augmentation with 300cc mentor memoryshape breast implant on both sides and experienced left side capsular contracture; baker grade iii.On march 25, 2021, mentor became aware that patient also experienced right side capsular contracture; baker grade iii.As a result, the devices were explanted on (b)(6) 2021.This report is for the patient¿s right-sided device.
 
Additional Manufacturer Narrative
On (b)(6) 2021, mentor became aware that the replacement devices used on (b)(6)2021 were catalog number smpx440; serial number (b)(6), on the left side, and catalog number smpx440; serial number (b)(6), on the right side.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 3, 2021, mentor became aware of the following: patient experienced unilateral left side capsular contracture; baker grade iv, and left side hematoma.Patient also experienced breast asymmetry.Surgical intervention was also performed.As a result, patient underwent bilateral explantation and replacement with catalog number smpx440; serial number (b)(4) on the left side, and catalog number smpx440; serial number (b)(6) on the right side on (b)(6) 2021.Clinical code "deformity/ disfigurement", and impact code "surgical intervention" have been added under field h6 on this form appropriately.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ mh 300cc returned device.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This supplemental report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11618474
Report Number1645337-2021-03657
Device Sequence Number17234501
Product Code FTR
UDI-Device Identifier00081317005186
UDI-Public00081317005186
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number3341102
Device Catalogue Number3341102
Device Lot Number7394544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer04/07/2021
05/03/2021
05/06/2021
06/18/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/09/2021
05/11/2021
05/18/2021
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR